| Model Number |
24672 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/10/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.Access was obtain via an ipsilateral approach.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified right superficial femoral artery.A 7.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, during inflation at 10 atmospheres, the balloon ruptured.Another a 7.0 x 150, 135cm mustang balloon catheter was advanced for dilation and also ruptured after being inflated to 10 atmosphere.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A longitudinal tear was identified starting 5mm proximal of the proximal markerband and extending 90mm.No other issues were noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
Event or Problem Description